Alert archive / South Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 69, NWS Charleston, SC

September 29, 2020Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 29, 2020, 5:31 PM EDT for Berkeley County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2020, 5:31 PM EDT (21:31 UTC)
Expired
Sep 29, 2020, 6:00 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 119 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

322 
WUUS52 KCHS 292131
SVRCHS
SCC015-292200-
/O.NEW.KCHS.SV.W.0069.200929T2131Z-200929T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
531 PM EDT Tue Sep 29 2020

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Berkeley County in southeastern South Carolina...

* Until 600 PM EDT.

* At 530 PM EDT, a severe thunderstorm was located over Gourdin,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Saint Stephen and Bonneau. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Increased rotation has been detected and a tornado warning may be
needed. Remain alert for a possible tornado! Tornadoes can develop
quickly from severe thunderstorms. If you spot a tornado, take
shelter in a closet, bathroom or small, central room in a sturdy
structure.

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3350 7997 3343 7987 3340 7986 3338 7981
      3337 7981 3331 7995 3349 8013 3350 8012
      3350 8009 3351 8008 3351 8002 3350 8002
      3351 7999
TIME...MOT...LOC 2130Z 229DEG 48KT 3349 7994 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BRM
1 follow-up statement
865 
WWUS52 KCHS 292151
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
551 PM EDT Tue Sep 29 2020

SCC015-292201-
/O.EXP.KCHS.SV.W.0069.000000T0000Z-200929T2200Z/
Berkeley SC-
551 PM EDT Tue Sep 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
600 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3350 7997 3343 7987 3340 7986 3338 7981
      3337 7981 3331 7995 3349 8013 3350 8012
      3350 8009 3351 8008 3351 8002 3350 8002
      3351 7999
TIME...MOT...LOC 2151Z 229DEG 48KT 3366 7970 

$$

BRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:43 PM EDT, 48 minutes earlier.

Area forecast discussion, Sep 29, 4:43 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
443 PM EDT Tue Sep 29 2020

.SYNOPSIS...
A cold front will push offshore this evening. High pressure
will prevail through late week and into early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Based on winds upstream behind the cold front and the latest
guidance, we have raised a Lake Wind Advisory for Lake Moultrie
through 11 PM. This occurs with the best combination of cold
advection and isallobaric pressure climbs.

Previous discussion...
Numerous to widespread and deep convection will continue to
develop rather quickly into this evening, as better height
falls and QG forcing occur in advance of the highly amplified
and anomalous trough just upstream. There have been indications
that the trough could take on a slightly negative tilt, but
latest guidance shows its tilt remaining more neutral. These
conditions occur in tandem with additional forcing from the
nearby right entrance region of the upper level jet, and a 30-35
kt low level jet, both of which move in this evening.

Buoyancy has been and will continue to be limited in advance of
the cold front, due to generally weak lapse rates. But isolated
storms can still become strong or marginally severe over
eastern sections through about 9 pm, where we have seen the
best insolation and warmest temps the day. It is here where we
also find the stronger 40-60 kt 0-6 km bulk shear, although
those values might actually be a little too strong to limit the
strength of the updrafts. We will maintain mention of isolated
severe into this evening, with the best potential to occur near
and east of I-95 due to line segments and weak supercells.
Damaging winds would be the main weather hazard, with a non-zero
risk for a tornado given the strength of the shear and backing
of winds to the southeast and south closer to the coast.

Heavy rain will also be common given a deep, warm cloud layer
and the elevated PWat that is some 2-3 standard deviations above
normal. The HREF shows a potential max of 2-3 inches near and
east of I-95 through 03Z, but a total of .75 to 1.25 inches is
more likely given the progressive nature to convection. Given
the antecedent wet grounds, even these amounts could generate
at least minor flooding concern in a few places.

Of greater concern, the heavy rain will be ongoing at or near
the time of the evening high tide in downtown Charleston.
Although tide levels still look to peak at 6.80 ft MLLW, or
just shy of any Coastal Flood Advisory, the combination of the
rain and the high tide will lead to an elevated flooding risk
over parts of the South Carolina coastal counties, but most
especially in downtown Charleston.

The cold front itself will push off the Georgia coast by 6-7
pm, and off the South Carolina coast by 8 or 9 pm. Behind the
front we have seen as much as a 12-18F drop in temps in an hour
or two, along with wind gusts as high as 30 or 40 mph. The front
will take on more ana-frontal characteristics, with stratiform
rain to continue for about 3-5 hours in wake of the front.
Eventually drier air will arrive during the overnight hours,
shutting off the rain. Cold advection the first half of the
night will give way to better radiational cooling later on as
skies clear from west to east. This allows for min temps down in
the lower and middle 50s most communities west of I-95, with
55-60F further east.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Quiet weather conditions are expected through the rest of the week
as we remain at the base of a broad longwave trough and upper-level
forcing shifts to the northeast. Surface ridging builds in the wake
of a cold front as a broad area of high pressure overtakes the
Midwest and Southeast U.S. Strong cold air advection will bring
significantly cooler and drier air into the forecast area by
Wednesday morning with max temps reaching the mid/upper 70s, and min
temps in the mid/upper 50s in most areas and low 60s near the SC
coast. This pattern holds through Thursday; however, as winds calm
and cold air advection subsides, clear skies will allow daytime
heating to increase max temperatures, with highs in the upper 70s to
low 80s. By Thursday night, a weak sfc low develops over the eastern
Appalachians and drives a secondary cold front through the forecast
area. Rain-free conditions are expected during the FROPA,
considering the lack of sufficient moisture, in addition to the
relatively stable air in the pre-frontal environment. This will
limit Friday's high temps to the mid/upper 70s, as northwest winds
advect additional drier and cooler air into the region.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will prevail behind a dry cold front shifting south of
the area this weekend while the region remains along the southern
edge of a longwave trough of low pressure extending across much of
the East Conus. The pattern will favor a period of dry and cooler
conditions with high temps only peaking in the low/mid 70s Saturday
and Sunday and overnight lows dipping around 50 degrees well inland
to mid/upper 50s closer to the coast Friday night and Saturday
night. Northeast flow will prevail into early next week with most
areas remaining dry within high pressure. However, weak coastal
troughing and an easterly wind could result in a few showers
drifting onshore Monday and Tuesday. Temps should also warm early
next week as the mid/upper lvl trough across the East Conus shifts
offshore, setting up more of a zonal flow across the Southeast
United States. In general, high temps should approach the mid/upper
70s Monday, then upper 70s to around 80 degrees Tuesday. Monday
night and Tuesday night lows will also show a slight warming trend
with temps ranging in the mid/upper 50s inland to low/mid 60s near
the coast.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A consolidated band of strong to perhaps isolated severe TSRA
moves through late afternoon and evening in association with a
cold front. Behind the front, stratiform rains will continue
for several hours, before much drier air arrives overnight into
Wednesday.

With the band of stronger convection, conditions will drop into
the MVFR or IFR category, along with wind gusts of at least
25-30 kt, if not greater. As cold advection develops behind the
front and steady pressure rises occur, winds will shift to the
W-NW and will be gusty for a while, along with continued flight
restrictions at least down in to the MVFR range.

VFR weather looks to return after 05-06Z Wednesday.

Extended Aviation Outlook: VFR conditions will prevail at both
KCHS and KSAV terminals Wednesday afternoon through Sunday.

&&

.MARINE...
Based on winds upstream behind the cold front and the latest
guidance, we have raised a Small Craft for Charleston Harbor
from 8 PM to 2 AM. This occurs with the best combination of
cold advection and isallobaric pressure climbs.

Previous discussion...
Tonight: A strong cold front will sweep through the
coastal waters this evening, followed by strong cold advection
in combination with large isallobaric pressure rises for a few
hours. As a result we have raised the Small Craft Advisory flags
for all waters out 20 nm, to go along with the previous
advisory on the Georgia waters beyond 20 nm from shore. The
Charleston Harbor could briefly reach advisory conditions, but
at the moment it looks to marginal put up any advisory at this
time.

Winds will shift around to the W and NW behind the front,
reaching as high as 15-25 kt with gusts at times near 30 kt to
occur over the Atlantic (up to 15-20 kt and gusty in Charleston
Harbor)the first part of the night, before dropping around 5 kt
or so late as the pressure climbs slow and cold advection is
not as significant. Seas will be limited by the offshore fetch,
reaching no more than 4 or 5 ft within 20 nm, but up to 6 ft on
the waters farther out due to a longer fetch.

Mariners should be prepared for a band of strong to potentially
severe t-storms that moves off the coast in advance of the cold
front, between 5 and 10 pm. Special Marine Warnings could be
issued.

Wednesday through Sunday: Marine conditions will remain
relatively quiet through the rest of the week as high pressure
spreads across the waters in the wake of a cold front. Northwest
winds will reduce dramatically by Wednesday afternoon and
remain relatively light, less then 10 kt, through Thursday.
Thereafter, winds will shift to the southwest and increase
briefly to 10-15 kt overnight Thursday through Friday morning as
a second cold front approaches. Northwest winds will then
return Friday afternoon. Seas will generally decrease from 2-4
ft Wed AM in the nearshore waters to 1-3 ft by Wednesday
afternoon. In the outer GA waters, seas will decrease from 4-5
ft Wed AM to 2-3 ft by Wednesday evening. Seas are then likely
to build Friday, only by a foot or so, following the wind
trends.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 11 PM EDT this evening for SCZ045.
MARINE...Small Craft Advisory from 8 PM this evening to 2 AM EDT
     Wednesday for AMZ330-350-352.
     Small Craft Advisory until 2 AM EDT Wednesday for AMZ354.
     Small Craft Advisory until 6 AM EDT Wednesday for AMZ374.

&&

NEAR TERM...
SHORT TERM...BRM
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Sep 29, 4:37 PM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
437 PM EDT Tue Sep 29 2020

GAZ117>119-139-141-SCZ043-044-047>052-302045-
Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty-
Coastal McIntosh-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
437 PM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING...

.DAY ONE...Tonight.

Severe Thunderstorms: Widespread showers and thunderstorms will
move across Southeast South Carolina and Southeast Georgia into this
evening ahead of a cold front. A few of these thunderstorms could
become severe with damaging wind gusts. An isolated tornado could
also occur. The risk for severe thunderstorms will be the greatest
through 7 PM in Georgia and through 9 PM in South Carolina. This is
mainly along and east of the I-95 corridor, including both the
Charleston and Savannah Metro Areas.

In addition, locally heavy rainfall could produce minor flooding of
low-lying and poor drainage areas. The risk for flooding will be
highest along the coast around the evening high tide, especially in
Downtown Charleston.

Be sure to remain weather aware through this evening. Be prepared to
take action if threatening weather approaches or if a warning is
issued for your location. Stay tuned to NOAA Weather Radio All
Hazards, TV or your local news source for the latest weather
information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-302045-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
437 PM EDT Tue Sep 29 2020

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Severe Thunderstorms: Widespread showers and thunderstorms will
develop and move across the waters into this evening ahead of a cold
front. A few of these thunderstorms could become severe with
damaging wind gusts. An isolated waterspout could also occur. The
risk for severe thunderstorms will be the greatest through 7 or 8 PM
on the Georgia waters and through 9 or 10 PM on the South Carolina
waters.

Be sure to remain weather aware through the evening. Be prepared to
take action if threatening weather approaches or if a warning is
issued for your location. Stay tuned to NOAA Weather Radio All
Hazards, TV or your local news source for the latest weather
information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-302045-
Inland Berkeley-
437 PM EDT Tue Sep 29 2020

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR
LAKE MOULTRIE...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Severe Thunderstorms: Widespread showers and thunderstorms will
move across Southeast South Carolina and Southeast Georgia into this
evening ahead of a cold front. A few of these thunderstorms could
become severe with damaging wind gusts. An isolated tornado could
also occur. The risk for severe thunderstorms will be the greatest
through 7 PM in Georgia and through 9 PM in South Carolina. This is
mainly along and east of the I-95 corridor, including both the
Charleston and Savannah Metro Areas.

In addition, locally heavy rainfall could produce minor flooding of
low-lying and poor drainage areas. The risk for flooding will be
highest along the coast around the evening high tide, especially in
Downtown Charleston.

Be sure to remain weather aware through this evening. Be prepared to
take action if threatening weather approaches or if a warning is
issued for your location. Stay tuned to NOAA Weather Radio All
Hazards, TV or your local news source for the latest weather
information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-302045-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Inland McIntosh-Allendale-Hampton-
437 PM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Sep 29, 3:57 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Charleston SC
357 PM EDT Tue Sep 29 2020

GAZ116-138>140-292030-
Inland McIntosh-Coastal Liberty-Inland Liberty-Inland Bryan-
357 PM EDT Tue Sep 29 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES...

At 357 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Riceboro, or 8 miles northeast of Tibet,
moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Jones, Walthourville, Midway, Riceboro, Halfmoon Landing, Retreat and
Sunbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3170 8149 3176 8163 3186 8138 3183 8136
      3183 8134 3179 8131 3172 8121 3165 8140
      3163 8142 3162 8149 3160 8155
TIME...MOT...LOC 1957Z 249DEG 29KT 3169 8149

NED
Special weather statement, Sep 29, 4:58 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
458 PM EDT Tue Sep 29 2020

GAZ118-119-SCZ047-048-051-292145-
Coastal Chatham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
458 PM EDT Tue Sep 29 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...BEAUFORT
AND JASPER COUNTIES...

At 458 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Thunderbolt, or near Midtown Savannah,
moving northeast at 45 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Hilton Head Island, Pooler, Bluffton, Wilmington Island, Bellinger
Hill Area, Midtown Savannah, Downtown Savannah and Hunter Army
Airfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3191 8103 3207 8121 3246 8094 3225 8064
TIME...MOT...LOC 2058Z 227DEG 41KT 3203 8104

BRM
Special weather statement, Sep 29, 5:03 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
503 PM EDT Tue Sep 29 2020

SCZ045-292145-
Inland Berkeley-
503 PM EDT Tue Sep 29 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...

At 502 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Cross, or 11 miles northwest of Moncks
Corner, moving northeast at 60 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Moncks Corner, Saint Stephen, Bonneau, Southern Lake Moultrie,
Eadytown, Cross, Northern Lake Moultrie and Bonneau Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie and the eastern portions of Lake Marion
should seek safe harbor immediately. If caught on the open water,
stay as low as possible and wear a personal flotation device.
Remember, if you can hear thunder you are at risk for being struck by
lightning.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3344 7988 3340 7986 3338 7981 3312 8013
      3328 8034 3327 8030 3330 8025 3338 8024
      3339 8022 3342 8022 3345 8018 3345 8014
      3348 8015 3350 8012 3350 7996
TIME...MOT...LOC 2102Z 229DEG 54KT 3331 8015

BRM
Local storm report, Sep 29, 5:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT TUE SEP 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     HUNTER ARMY AIRFIELD    32.01N  81.13W
09/29/2020  M45 MPH          CHATHAM            GA   ASOS

            HUNTER ARMY AIRFIELD MEASURED A WIND GUST OF 45 MPH.

&&

EVENT NUMBER CHS2000860
Local storm report, Sep 29, 5:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE SEP 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     SAVANNAH AIRPORT        32.13N  81.20W
09/29/2020  M50 MPH          CHATHAM            GA   ASOS

            SAVANNAH INTERNATIONAL AIRPORT MEASURED A WIND GUST OF
            50 MPH.

&&

EVENT NUMBER CHS2000861
Local storm report, Sep 29, 5:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE SEP 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     MARINE TSTM WIND 6 WSW FOREST BEACH      32.11N  80.84W
09/29/2020  M55 MPH          AMZ352             SC   MESONET

            CALIBOGUE SOUND MEASURED A WIND GUST OF 48 KNOTS.

&&

EVENT NUMBER CHS2000862

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:39 AM EDTSmall Craft AdvisoryCHS26 hr
Sep 29, 2:47 PM EDTSpecial Weather StatementCHSAllendale43 min
Sep 29, 4:30 PM EDTLake Wind AdvisoryCHSBerkeley4 hr
Sep 29, 5:03 PM EDTSpecial Weather StatementCHSBerkeley42 min
Sep 29, 5:07 PM EDTSpecial Marine WarningCHS103 min
Sep 29, 5:29 PM EDTSevere Thunderstorm WarningCHSBeaufort37 min
Sep 29, 5:54 PM EDTSpecial Marine WarningCHS103 min
Sep 29, 6:22 PM EDTSpecial Weather StatementCHSCharleston38 min
Sep 29, 6:24 PM EDTSpecial Marine WarningCHS96 min
Sep 29, 6:46 PM EDTAreal Flood AdvisoryCHSCharleston81 min
Sep 29, 7:02 PM EDTSpecial Marine WarningCHS118 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.